# SDR 2002FA0000587

- Difficulty date: May 4, 2002
- Submitted: May 8, 2002
- Operation: General aviation
- Aircraft: N523AC
- Make and model: Amd FALCON900
- Aircraft serial: 139
- Aircraft time: 3,848 hours, 1,562 cycles
- Engine: Garrtt TFE7315BR
- Engine time: 3,848 hours, 1,562 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Retainer
- Part number: 30756842
- Condition: Broken
- Location: Nr 1 Engine
- Part time: 1,697 hours, 716 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON AIRCRAFT ARRIVAL AND SUBSEQUENT SHUTDOWN, MECHANICS HEARD A SCRAPING AND A THUNKING SOUND FROM THE NR 1 ENGINE AS THE ENGINE WAS SPOOLING DOWN.  WHEN THE FAN ASSY WAS TURNED BY HAND, THE SAME NOISES CAN BE HEARD AND FELT.  INSPECTION OF THE OIL FILTER REVEALED MANY FERROUS CHUNKS.  A SOAP ANALYSIS WAS PERFORMED AND THE METAL TURNED OUT TO BE 17-4PH : CHUNKS.  TEARDOWN OF THE FRONT END REVEALED THAT THE NR 3 BEARING SEAL ROTOR RETAINER WAS BROKEN, WITH PARTS MISSING.  THE RETAINER EXHIBITED DISCOLORATION FROM OVERHEATING.  SOAP ANALYSIS 70 HOURS PRIOR WAS NORMAL.
